Please verify your email address to receive email notifications.

Enter your email address

We have sent you a verification email. Please check your inbox and spam folder.

Unable to send verification, please refresh and try again later.

  • Q&A with Australian Health Practitioners

    Will this feeling ever end? (Tired and can't remember my last happy day)

    I am so tired. One day reasonable and next day I dont want to live. I see a pychologist who lifts me for a time but I am tired of this life long struggle. Will it ever end? Can a couple of days off medication (pristiq) cause this?

    I cant remember my last happy day. I'm 55. Im tired.
  • Find a professional to answer your question

  • 2

    Thanks

    Lucy Appadoo

    Counsellor

    I am a Registered Counsellor and Wellness Coach who specialises in grief and loss, depression, anxiety, low self-esteem, anger management, and stress management. I have … View Profile

    It is important to perhaps consult with a psychiatrist if you are feeling suicidal and to possibly get your current medication reviewed by a psychiatrist, in terms of medication type and amount. You can also have a list of crisis contacts on hand, should you need them. It's good to have contacts such as Suicide Line, Life line or Beyond Blue. Being off medication for a couple days can be unsettling, but it sounds as though there's something deeper going on that has not been explored.

    It is a good idea to identify when the depression started. Were there any significant life events or stressors that may have contributed to the depression? Was there a death in the family, for example? Alternatively, I could also question whether a past event had triggered an earlier traumatic event from your childhood years. You may be experiencing a lot of negative thoughts or memories from the past that are difficult to switch off. If you can identify what caused the depression, then you can switch back to that stresser and create an action plan to resolve the stress.

    A number of things can also help you with depression.  For instance,  at least 15 minutes of daily vigorous exercise or 30 minutes of less intensive exercise, on a daily basis. Healthy diet is important or grazing regularly, if there's not much of an appetite. Supportive friends and family can also help. Social contact and leisure activities can provide distractions. Also, limited negative ruminations and activities give you a sense of achievement and pleasure.

    Motivation improves with action. There will be no change in mood without a change in thoughts and behavior. Also, remind yourself what your values are and what's important in your life. You can then create a list of goals to achieve. Start with the simple goals and proceed on to the more difficult goals, to give you a sense of confidence. 

    One final thing to check is if you are going through menopause or whether you can rule out a medical condition that is affecting your current mood. Good luck.

  • 1

    Thanks

    fierymars

    HealthShare Member

    Hi, I am not a Psychologist…just a person who was on Pristiq and it never liked my body…whoever put you on the medication might review you and perhaps feel this medication is not suiting you…I can say in all honesty there are so many medications my body does not like and perhaps your body does not like Pristiq…see your Dr before considering going off the medication first and perhaps trying something else…just a thought, but don't give up…there is always light at the end of the tunnel even if you don't think so at the minute…I have been where you are and in no time at all came through with help from understanding friends and fighting…go for walks and smell the roses…honestly, you will get better.

    I wish you all the best…I am now 62 and been through it all…FIGHT…Good luck and hope to hear in the near future on Healthshare you have become stronger and got through your horrible depression.

    STAY STRONG.

answer this question

You must be a Health Professional to answer this question. Log in or Sign up .

You may also like these related questions

Ask a health question
Community Contributor

Empowering Australians to make better health choices